When does the affects of taking T3 alongside levothyroxine start to work?

Sorry me again!!!!!!

Been taking t3 for a week now alongside 300 mcg

Last few days have been feeling really wierd - tight face tingly head almost like having too much caffeine but lethargic and very tearful

Saw my gp today re blood tests for vitamins - am low vit d but is speaking to endo before giving me it as calcium is normal?!?!?!?!

I mentioned that I hadn't been told to reduce levothyroxine but it had been suggested by many lovely helpful people on this site that that's usually the case

Gp said I need to ask endo but not seeing her till August

Can anyone help me stop being so neurotic??!!!!!!??!!!


Julia xxxxx

12 Replies

  • How much T3 do you take


  • Hello

    Sorry I'm rambling today can't stop crying either

    20 mcg t3 xx

  • Are you taking your T3 in 1 or 2 doses? (I assume 2x 10mcg?)

    If you are low vit D I can recommend Solgar Vit D3 4000IU (100mcg). It's a high potency. Also get outside as much as you can when the sun is out. I'm sure someone better in the know will advise you on your doses, but my gut instinct says to reduce your thyroxine xx

  • Thank you

    I am going to start decrease tomorrow

    I am very sure it's not helping me at all

    Thank u so much

    Julia xxx

  • Find a gp that knows how to prescribe the d3 without the calcium. No problem then. For uk 800 minimum.

    Because the weather was so cold when I started taking d3 it made me hungry all the time. Hormones must be really mucked up.

    (in nature you would get d3 in the warm weather from the sun, eat lots and burn it off being active, not hibernating in the cold).

  • Thank u so much

    Because of my thyroid eye disease and looking like Marty Feldman unfortunately I have been hibernating and because of the hypo have no energy to be active!!!!!!

    So that's definitely why there may be a vit d issue

    Thank u for your reply

    I can certainly discuss in length next time I go to endo if I get more than 5 minutes this time xxxxx

  • Hi, The vit D, should really be under an endo, but if corrected calcium in range, have a print out, then start on a little vit ,D if needed ( blood test) then in 3 months have both re tested, it is gradually increased like that for safety, as I think you realise corrected calcium must always be in range, no matter how low the vit D is ( hormonal ) .

    T3 takes a month to optimise, re blood tests 3 thyroid ones in 6 weeks, to check the dose, Noramal starting dose in 20mcg, split twice a day, 12 hours apart if possible,I and Endo and all my good consultants think if possible the first week drugs that can cause problems and not life or death are better taken in half or less dose first week or 2.

    If GP not helpful re bloods, then if possible get them on line, the 3 crucial ones. Sometimes Hyper symptoms are the same as Hypo.

    Best wishes,


  • Thank u jackie

    this helps immensly

    thank u for your time

    julia xxxx

  • I have also just started t3 this week. I am only taking 50mcg t4, but my doc thinks I don't process it properly so has prescribed t3 as well. I am to take only 10mcg t3 for a month and then have a blood test and then probably increase to 20mcg. After another month and another blood test, he will see if I should reduce the t4 and/or perhaps increase the t3 further. Anyway, the starting dose is tiny because t3 takes getting used to and you shouldn't take the full dose straight away. So far I haven't noticed any difference.

    I hope you get your dosage sorted out.


  • Thank u so much

    This really helps

    Julia x

  • When I started on 1/2 a grain of Armour, so only a tiny bit if T3 - 4.5mcg split into 2 doses, I could really feel it's effects. I would eventually get used to it but then would feel the effects again when I increased. It does take some getting used to, but now I don't feel it at all and am on 2.75 grains, which is about 25mcg of T3 :) xxx

  • Thank u clarebear

    I really think I'm on too much levo but will have to wait till aug to discuss further

    My gp yesterday told me its not for them to sort out so will wait for my endo app in August

    Kindest regards

    Julia xxx

You may also like...